Childhood Diseases

Posted by: Edie | 2012-10-04




I took my 3.5 yr old to his paed who also confirmed the adenovirus possibility. I had to stop the Augmentin and he suggested I give him Allergex. So I gave it to him last night. About an hour later he was completely freaking us out. He was screaming and crying and throwing tantrums, which he never does. He was completely hysterical. After more than hour I just held him tightly and told him to breath, but he took a long time to relax and promptly fell asleep. Could it have anything to do with the meds? This is the first time I have given it to him. Before dinner he was really relaxed and playing. The only other thing is that I was sick last night and couldn''t give him 100% attention. But I can''t think it was just that, this seemed very abnormal.


Expert's Reply



This behaviour is due to the Allergex. Allergex is an old-fashioned sedating antihistamine that often has the side effect of causing children to become very active and irritable. Please do not give your son Allergex again.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.